MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL (SINGAPORE) BD CATHENA¿ SAFETY IV CATHETER

BECTON DICKINSON MEDICAL (SINGAPORE) BD CATHENA¿ SAFETY IV CATHETER
Catalog Number 386801
Health Effect - Clinical Code Exposure to Body Fluids (1745)
Date of Event 02/07/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that during use of the bd cathena¿ safety iv catheter the 18g catheter had some flick at the end of withdrawal time, blood sprayed up on medic's arm.
 
Additional Manufacturer Narrative
H.6.Investigation summary: 1 photo received, an arm with spattered blood was shown in the photo.1 representative sample (unopened) was returned for investigation.A device history record review showed no non-conformances associated with this issue during the production of this batch.The sample are subjected to blood escape time (bet) test to check for adapter leakage.The returned sample passed the bet test, no leakage/spatter was observed.The complaint is not confirmed and product is within specification.1 video received for investigation.From the video, it was observed that the hub was tilted to the right and the cannula was bent during the activation.The action causes the shield flick after the activation.The flick was due to user error.The complaint is not confirmed as the photo received does not show the nonconforming product and no abnormality was observed on the representative sample.According to the video received, the flick after activation was due to user error.Qn history for past 12 months was reviewed, no similar qn raised.There was a capa raised for blood droplet formation at the luer end of the catheter adapter.Small id catheter tubing and small septum vents have been implemented to address the issue.
 
Event or Problem Description

Brand Name
BD CATHENA¿ SAFETY IV CATHETER
Common Device Name
IV CATHETER
Manufacturer (Section D)
BECTON DICKINSON MEDICAL (SINGAPORE)
30 tuas avenue 2
singapore
MDR Report Key8381891
Report Number8041187-2019-00179
Device Sequence Number1341290
Product Code FOZ
UDI-Device Identifier00382903868018
UDI-Public00382903868018
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
N/A
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/12/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2021
Device Catalogue Number386801
Device Lot Number8060125
Initial Date Received by Manufacturer 02/08/2019
Supplement Date Received by Manufacturer02/08/2019
Initial Report FDA Received Date03/01/2019
Supplement Report FDA Received Date04/12/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;